Wednesday, July 30, 2014

Monday, January 26, 2009 Destiny, Community Member, asks

Q: Constant burning and pain in stomach

I have recently been having severe pain in my left side and bad acid problems. I have been to the ER once and they gave me some pain medications there, fluids, CT Scan, Xrays, and then sent me to a specialist. I then had an edoscopy where he found a hiatil hernia and GERD. Told me to continue to take acid medications. It has been almost 4 days since then and the pain has subsided some but the burning and pain in the middle of my stomach is still there. I am still unable to eat a whole lot of anything and when I do eat it causes the pain again. I am to the point where I can't handle it anymore because I have a job I have to go to and a daughter to take care of. My dr said he couldn't do anything more for me and sent me back to the specialist. The specialist said to continue to take the medication and increase to 2 times a day, which I had already been doing. When he found that out he said that he wanted to see me but I feel like I am not going to get anywhere and that I will always feel this way. I can't feel like this all of the time. I did stop taking the Protonix and the pain in my left side has subsided but the constant food in my throat feeling and pain in middle of stomach are getting me down. I am becoming very depressed at this point and know that I can't go down that road again. I need help and feel that I am not going to get anywhere with this....
Answer This
Answers (1)
LuciaLucia, Community Member
1/26/09 10:48pm
For one thing, you need to be really honest with your doctor. I too have experienced a depression from all of my health problems. Make sure you tell your doctor that, because they may be able to help you with your depression. With depression comes stress and more physical aches and pains, so it will actually make you feel worse. Another thing is, I have taken protonix and failed it, so if you continue to take it with no changes, talk to your doctor about an alternate medicine, but do give it a chance to get into your system. If you only took it for a week or so, it wouldn't really have time to do its job. Some things that will help you is to get bed risers just for the head of your bed (you can even use bricks or blocks of wood), and eat smaller meals. With my hernia, food gets trapped in the bottom of my esophogas if I eat too much, so I eat really small meals about four times and day, and I don't have anything but water after about 7. You may also consider taking the protonix before you eat, because that will it will digest at the same time as your food. For some reason it has helped me to take it about an hour before eating. Acidic stuff will make it a lot worse, so sodas, alcoholic drinks, caffeine, cigarettes are all things that can make you feel worse. You may consider changing your diet temporarily to involve more mild foods for a week or two until your medicine starts working better. And with the hernia, sometimes if you lay on your back and sort of massage your stomach from the middle of the chest down towards your belly button, it will relax some of the pain you have. Hope any of this helps. Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Destiny, Community Member— Last Modified: 10/20/10, First Published: 01/26/09